Normal ????????????????

I have a very unhealthy distrust of doctors all because of the way I have been treated since diegnoise with GD 2014 ,18 months of carb followed along with strange horrible sysptoms (which  the doctor said was not my thyroid) after a break down a year ago I was given 6 months of councilling , have you ever tried to explain GD to a psyc , its mind blowing ) any way I began to feel better by June of last year , I could drive again , the fog the pain in my shoulds and back was almost gone , life wasa great no dizzy spells no bad bad anxiety I could live and plan , Nov 2015 I see the endro who tells me its time to stop carb and wait and see . By xmas oi could feel the fog a litt.e but was not to bad but come feb2016 i have shakes tremor , fog back dizzy my blood test comes back tsh 0.06 t4 14 t3 3.56   . I am told 'normal . I agreed but my sysptoms are bad can you help , ' well its not GD its anxiety , I am told i carry on knowing full well i am on my way to overactive again , then this month my test is tsh0.04 t4 16 t3 4,23  (normal) i am told again , my question is this why in the name of all that is holy can the doctors not see that I am slowly going overactive again , I used to walk 2 miles aday 3 months ago now i can only walk to the kitchen , Pain every where , brain fog , tremor but hey its normal Right

11 Replies

oldestnewest
  • Wendypartridge,

    It does look as though you are heading towards hyper again but although TSH is suppressed FT4 and FT3 are currently in range albeit rising quickly .  Remission is apparently permanent in less than 50% of Graves patients.  It's awful that symptoms seem to precede abnormal thyroid levels yet there is no treatment offered until they are abnormal.

  • Hi clutter , thanks so much , I get so confused and upset with the way doctors belittle GD

  • I have experienced exactly the same. My remission has also just failed for Graves. Latest bloods. Tsh 0.02, t3 8. Te 24. Seeing then endo in an hour. I just know she is going to recommend rai. So I have a battle ahead. X

  • good luck my friend and thanks for your replie 

  • Hi Alex, I am also being pushed towards RAI BUT I have stood my ground and refused and asked for Carbimazole Titration treatment.  I was on Block and Replace for over 20 months then my meds were stopped to see how my thyroid behaved.  It didn't behave and I was Hyper again within one week (in my opinion the meds were stopped by my GP even though I felt very unwell BUT blood test showed "within range" - they may have been within range but as we are all learning, to our detriment, "within range" does NOT mean that we patients feel good).  That was back in July of 2015 - since then I was put back on Carb and then Levo added again and have gone from HypeR to Hypo several times and am now back off Carb and Levo and having weekly blood tests and when the Endo is satisfied with the blood results he has agreed to start me on a low dose of Carbimazole and see how I get on.  The Endo even tried scare tactics to push me into RAI, sating that Carbimazole is dangerous long term and can kill one in 300 patients because it can cause a life threatening problem due to white blood cells BUT I have read an article (I think written by Dr. Toft) that is Carbimazole is going to cause a problem with the white blood cells it happens within 3 months of first taking Carbimazole !  I have been taking it for 3 years now and have regular white blood cells tests and some on here have been taking Carb for up to 20 years.

    You're thyroid, you're decision !

    So how did you get on with the battle ?

    Christine

  • Hi Alex - posted to you a little further down - uncertain if you have seen it because I posted as a response to Wendy ;)

  • Hi Wendy, same here !  Went to see my GP because of my anxiety>breathlessness>palpitations>panic>phobias  (unable to go up a flight of stairs to bed without getting breathless which caused panic etc etc) and was told it was NOT due to Graves because I am on medication for Graves !!  So, she referred me to a psychiatrist for "therapy".  So now I can add Basket Case to my "profile" as well as the never ending list of other problems caused by GD !

    What a horrible nasty disease it is.

    Best wishes to all

    Christine

  • Thank you Christine , I hate GD its took over my life ( but its nothing to do with my thyroid ) I had a year of therapy when my thyroid was under control , I used wonder why i was having therapy , but still went , now the GD is back with all its syptoms no amont of therapy wil help , Its a waiting game , waiting for the blood test to tell the doctor ' oh right your over active' when we get the horrible symptoms and they look at you as if your making it up . It does help to hear from people who have felt as i do . bless you xxx

  • All so christine when I was on the meds i felt as you did , but in time it got better , but just as it gets better they take you off the meds and wait and wait and wait ,,,,, just thought i would reasure you it is your GD  causing all your symtoms not your mind ,, makes me so angery 

  • Hi Wendy, yes I KNOW it's GD causing my problems and unfortunately the 2 meds I take also CAUSE some of the symptoms i.e. Levo Thyroxine has a side affect of palpitations !  Why don't the GP's KNOW about the side affects of these drugs ?  I was diagnosed 3 years ago and STILL not on the correct dose of meds, I've been going from HypeR to HypO for the last 12 months.  Only weigh 7 stones due to loss of weight, look 10 years older than I am because I was slim to start with.  GD with all it throws at you has completely turned my world/life upside down.  I was SO happy and with a fantastic life - and now..............well........

  • The problem is really with the immune system, with autoimmune disease and functional medicine says that they can help you get rid of all of them.  i would use this opportunity to try and get rid of the graves, by treating your immune system.  google..dr mark hyman, overcoming autoimmune disease or how to stop attacking yourself.  Do it naturally, which will help you avoid loss of your thyroid and the complications of RAI.  ..it can be done.

You may also like...